Sunday, May 30, 2010

Happy Memorial Day!

Happy Memorial Day to all! It's always good to remember those who have fought for our freedom. I hope everyone stays safe and has a great day. :)
There's been a lot going on, too much to tell. My mom has been in the hospital for over a week now, she had open heart surgery 10 days ago and has had a lot of complications. I haven't been able to talk to her since the night before her surgery. She has been sedated and just went on dialysis and had a temporary pacemaker put in within the past couple of days. The nurse tonight said she's doing excellent. I believe she's going to be fine, up until yesterday I wasn't sure what to think. There are a lot of people praying for her. I look forward to her healing.
I've been on my new shot thing for over 2 weeks now and I'm on the highest dosage now. Having some stomach issues and stuff but I'm otherwise doing ok. What I find is that I just don't want to eat much of the time, I will eat only because I need to take medication or get my shot. That's not such a bad side affect. I'm down over 10 pounds now. I haven't checked in the past couple of days. I'm only down 24 from my highest a few months ago, but, I look forward to losing the rest of this weight quicker now that I'm off the actos.
I started writing a story just for fun, just something I wanted to do. I have shown it to only a few people and they are all excited about it and can't wait for the next installment. I'm having so much fun with it, when I do allow myself to work on it. Everyone is telling me it would make a good book. I'm not sure what to think of that. I've always wanted to write a book, that's like my ultimate dream. I know my blog is so boring that nobody reads it, but, my book is actually funny. LOL I'm having fun with it, either way. I also thought of two other story ideas that I need to play around with too. Actually, I pretty much forgot one of them because I didn't write it down at the time. Am I the only person who does that???
My daughter graduates in 2 weeks. How did this happen? How did my oldest child grow up, and when? Wasn't it just yesterday that I graduated from High school?? I KNOW I'm not old, it's just so weird. I'm planning to win the lottery here soon, then we'll have a big huge graduation bash. Then we'll fly to mom's and have a big "welcome home" bash for her when she gets out of the hospital. I really want to see her, she's miles away.
Well, everyone have a great Memorial day!
Ms X

Monday, May 17, 2010

good..and bad...side effects

Update....after I took myself off the actos I was already down a few pounds the first few days. I went to the doctor and told him that I had taken myself off the actos and why. He did a few things on his laptop, said "I'll be back in a few" and left for several minutes. He comes back with some boxes and stuff and says "I have a deal for you" (or something like that). I said "Is that insulin?" He said "No, it's brand new, just on the market, one of the side effects is weight loss". I said "Is it a shot?" He said "yes". Long story short, he put me on victoza. I read the list of side effects, etc. So, I have been on the shot for several days. Not exactly feeling well today, but, I don't know if it's shot related or not. I was down another 5 pounds 2 days ago. With the actos I just pretty much stayed the same while I was taking it, after the initial weight gain, and eventual partial loss that is. For months my weight didn't move when it should have been, except the times I forgot to take it for a couple of days. So, anyway, time will tell. Weight loss isn't supposed to be a side effect till the 3rd week. I'm still in week 1. Another good thing is that moments of really low blood sugar don't occur on this med. I am still on metformin too, in fact, he increased it. I have a fasting blood test in 2 weeks. So, just some updates. I thank those of you who are still reading my blog, I really appreciate it!!!

Monday, May 10, 2010

meds causing more problems?

Hi! I have a question I'm hoping others can help with. I went on my diabetic meds a few months back. Just when I knew I should be dropping pounds, I gained. I later lost most of it but then just stayed the same. When I KNEW I should be dropping weight, it stayed the same. I forgot to take my actos for a couple of days and lost a couple of pounds. This weekend I forgot actos again for a couple of days, and was down 2 lbs today. After the indulgent weekend I had, my weight should have gone up, if anything. A co-worker told me she was on actos and gained 30 lbs. I really wonder now if the actos is causing more problems than it's helping. My doc also added metformin to my regimen. A friend looked up both meds today for me while I was at work and sent me links. Both of them have tons of bad side effects. I've been in a lot of pain daily. I have been very tired, thirsty, hungry, etc. My teeth (or gums) have been hurting, etc. My foot pain has been worse, even though the sugar is lower. I had my lowest recorded reading today, 103. But, a couple of hours before it was over 200, which is high for me nowadays. That was when I decided to take an actos, so, the actos clearly helps. However, my weight is dangerously high and needs to come down. I've changed enough things to know I would normally be dropping the weight off lately. Since every time I forget to take it, I drop pounds. So, now I am concerned that it is keeping me from losing weight, AND causing pain, tiredness, muscle soreness, teeth problems, etc. This really sucks! I've been trying to change things about myself and have been working outside of the home 5 days a week, been more active, eating less, etc. I'm in constant pain, am worn out easy, etc. I'd LOVE to be able to get better but losing weight is one of the first things I need to do. I plan to call my doctor tomorrow. He's right up the street from my work, I hope he takes me seriously and can HELP me. I have too many things I need to do, staying fat and miserable is not on my list.
Any suggestions or advice regarding the meds? I'm thinking of staying on metformin for now. I've tried to do natural things I've looked up, those didn't work for me.
Ms X